MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) REFERENCE FRAME - SMALL PASSIVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) REFERENCE FRAME - SMALL PASSIVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9730605
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The site declined to provide patient identifier, age and weight, per (b)(6) privacy laws.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, while in a spine fusion procedure, the reference frame screws, holding the frame to the attachment mechanism, were stripped causing the frame to be loose.This was reported to occurred while placing the frame onto the clamp.A second device was brought in to be used in continuing the procedure, no further details regarding this issue, or specifically when it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system.Delay in therapy was 10 minutes.There was no impact on patient outcome.

Brand Name
REFERENCE FRAME - SMALL PASSIVE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6356909
Report Number1723170-2017-00764
Device Sequence Number16519780
Product Code OLO
UDI-Device Identifier00721902812743
UDI-Public00721902812743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9730605
Device Lot Number120524
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1